Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|ive.gone.feral - Fri May 08, 2009 3:53 am|
Previously I have been on Othro-Tricyclen and the shot, Depo-Provero. The latest being the shot and I unfortunately had to go off of it because I was uninsured. Now that I am able to afford it again I want to find out what is the best option for me. When I went off the birth control I noticed that my complexion got worse and I also noticed some facial hair that was not there before. I am guessing both of those are from the lack of the estrogen that the birth control may have supplied. Obviously, I want to remedy these two things and also have an effective form of birth control. What is the best choice for my needs?
|Debbie Miller, RN - Tue Jun 09, 2009 12:39 am|
I would suggest a combination oral contraceptive if you are good about taking it regularly. As you said, the hormones can help in the other conditions as well. Perhaps you even have PCOS, which often causes increased facial hair (also a tendency to gain weight easily and have irregular cycles). If taking a daily pill is difficult for you to do, you might try the Mirena IUD. This does contain a small dose of hormones as well as functioning as a standard IUD.
You should discuss this with your doctor since other endocrine disorders can have similar symptoms.
|Chocolate Angel89 - Tue Sep 08, 2009 11:20 am|
I don't wanna get a baby now but later on I want so:
Do I have to go o my doctor to get a recipe to get a birt control pill???
But i'm scared that I will not get baby's after using Birth control pill to much so :
When I stop with Birth control pill how long will it take before i get pregunant?????
|Debbie Miller, RN - Tue Sep 08, 2009 7:10 pm|
There are some exceptions but most women are able to conceive within a few months to a year after stopping birth control. In some cases they get pregnant the very next month. In other cases it takes a while and nobody knows if it was related to the birth control method or if it would have taken a while anyway, since it is considered normal for it to take up to a year to conceive.
Some methods will definitely not affect your ability to conceive, such as condoms. This also helps keep you safe from sexually transmitted diseases and it is the only method with this benefit.
Most other reliable methods of contraception require a doctor or family planning clinic. It is usually recommended that you have an exam to be sure you are in good health since some hormonal methods are not indicated for some women. The health professionals can also let you know of various options available to you, including IUD (intrauterine device), implant, pills, barrier methods, patch, ring, cycle beads (natural family planning using safe and unsafe days for intercourse), sponge, spermicide, female condom, etc.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.